Several weeks ago on Thursday...I had a very strange rash that started with a bright red cherry lesion on my leg/groin crease. It itched intensely and started to spread. Oval raised welts were all over my abdomen on one side.
By Saturday...I thought I was getting shingles and went to the ER as my doctor's office was closed and the on-call doc didn't know what it was. (As he hadn't seen it.) The itching was horrific. I had read that if it WAS shingles, then you should start anti-viral medication within 72 hours and my window of opportunity was closing fast. The ER doc took one look, said it was shingles and gave me the anti-viral, pain medication and anti-itch meds. This last med really put me to sleep and I just floated (and itched) til Wednesday till I saw my dermatologist. He said it was not shingles, and that "I had gotten into something". As it was freezing here and I hadn't been outside working in weeks, I doubted that. But he was right, it was not shingles as I had NO pain. Back on this web site, I ran various rashes through and discovered pityriasis. Bingo. I looked exactly like the milder versions and mine were mild because I had received anti-viral meds at the ER at the right time. It is a benign viral rash that lasts at least six weeks, is supremely itchy, and it non-contagious. There is some evidence that if you get to the doc early, (just like shingles) you can avert some of the rash and itchiness with Acyclovir. I never did use the pain meds. About three weeks later it was all gone.
There is now a vaccination for shingles targeted to those over 60 (why not 57 etc) and is called Zostavax. I am definitely going to get it. ( you must have had chicken-pox previously). Their web-site will scare you to death! But I never want to itch like that, and certainly don't want the pain!
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?